What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 17, 1:57 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 17, 1:57 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
257 PM EDT Tue Jun 17 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 216 PM EDT Tue Jun 17 2025
Key Messages:
- Scattered showers and thunderstorms peaking during the
afternoon continue. A few may be strong with gusty winds,
localized heavy rainfall, and frequent lightning.
- Elevated, but not abnormal, apparent temperatures through the
short term driven by moisture.
The western edge of the upper level ridge remains over the forecast
area through the short term period, keeping the near stationary
shortwave trapped just to our west. Vertically stacked SW flow will
continue to pump moisture into the area. Thunderstorm purgatory
continues with scattered to numerous afternoon and evening
thunderstorms. Many in the cwa will wonder "will I get thunderstorms
today?" and given the pattern the answer remains a lukewarm "maybe".
Chances increase as you move north and west. So if you have outside
activities this afternoon, just be weather aware and "when thunder
roars go indoors".
Temperatures through the short term will be warm and oppressive
(this forecaster is already done with Summer). Apparent temperatures
will be in the 90s for all but the mountains of north Georgia, be
aware of the time spent outdoors and take some breaks. The silver
lining is any brief relief thunderstorms may provide, though clear
conditions after thunderstorms may make sfc conditions even more
oppressive with evaporation from the surface.
SM
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 216 PM EDT Tue Jun 17 2025
Key Messages:
- Rising temps and heat indices as storm coverage lessens.
- Localized storms could still create flooding concerns through
the long term.
By Thursday, The surface to upper level ridge centered just off the
FL/GA coast is keeping GA in moist Southwesterly flow to begin the
extended periods. There is also a weakening frontal boundary moving
SE out of the Mid MS river valley and its expected to move into NW
GA around 15z-18z. As the front enters the state it continues to
weaken as it moves into the the high pressure ridge. This ridge is
expected to strengthen slowly through the weekend and into next week
becoming the dominate weather feature controlling the pattern over
the southeastern U.S. This ridge will also help to cap convective
activity through day 7 but in turn we will also see temps and heat
indices increasing too. Looking at 60% to 80% PoPs at the beginning
of the forecast slowly decreasing to 20% to 40% by day 7. Also, by
the time we get towards the end of the work week we'll likely be
seeing triple digit heat indices for the first time this year as
temps rise into the mid 90s and dewpoints stay in the 70s. The
models don't show any sign of relief and the only chance we have of
seeing a temporary reprieve will come in the form of afternoon
showers and thunderstorms.
Continual SW flow out off the Gulf will fuel not just the humidity
but our diurnal pattern. Afternoon thunderstorms are expected
through the rest of the work week but by Saturday the Euro is
picking up on a bit of a pattern change. As the surface ridge
strengthens the upper level ridge moves a bit further north into the
Mid Atlantic states putting us in east upper level flow. This will
bring in Atlantic moisture instead of Gulf moisture which should be
a little less moisture latent.
One of the big concerns we have this week will be flooding. With
dewpoints this high, our afternoon storms are likely to be efficient
rain makers. Precipitable water values (PWs) remain in the 1.5" to
2.5" range through the periods. If storms line up over the same area
day after day, we could see some isolated flash flooding or some
rivers that go to flood stage.
01
&&
.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Tue Jun 17 2025
Mostly VFR through day with sct to bkn cu field around 3-4kft.
Clusters of shra/tsra develop this afternoon generally out of the
west. Best timing 21z-02z timeframe, with isolated possible after
2z. SCT low clouds tomorrow morning, especially in areas that
receive rainfall this afternoon, could be BKN at times. TSRA
chances return Wednesday afternoon. Winds W to SW through period,
could gust to 20kts this afternoon.
//ATL Confidence...18Z Update...
High all elements.
SM
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 90 72 90 / 30 30 20 70
Atlanta 72 90 73 89 / 20 40 20 70
Blairsville 65 83 66 82 / 60 70 40 90
Cartersville 69 89 71 88 / 50 50 30 80
Columbus 72 92 72 92 / 10 30 10 60
Gainesville 70 88 72 87 / 40 50 30 80
Macon 72 92 73 91 / 10 20 10 50
Rome 70 87 71 86 / 50 60 30 90
Peachtree City 71 90 72 90 / 20 40 10 70
Vidalia 74 94 74 93 / 10 20 10 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...SM
LONG TERM....01
AVIATION...SMHazardous weather outlook, Jun 17, 1:19 PM EST, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
219 PM EDT Tue Jun 17 2025
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
219 PM EDT Tue Jun 17 2025
This Hazardous Weather Outlook is for north and central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected this afternoon into the
evening. The main threats will be gusty winds and frequent
lightning. There also remains a chance for localized flooding with
any heavier rainfall.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Daily thunderstorm activity will occur through this week. Storm
chances will be highest during the afternoon and evening hours
each day. While the risk of severe weather is low, a couple of
stronger storms are possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.
In the hours before
Special weather statement, Jun 17, 3:11 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT Tue Jun 17 2025
GAZ092-093-104-105-172045-
Macon GA-Schley GA-Dooly GA-Sumter GA-
411 PM EDT Tue Jun 17 2025
...A strong thunderstorm will impact portions of southwestern Macon,
northwestern Dooly, southeastern Schley and northeastern Sumter
Counties through 445 PM EDT...
At 411 PM EDT, a strong thunderstorm was over New Era, or near
Americus, moving northeast at 20 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Americus, Oglethorpe, Montezuma, Andersonville, Dooling, New Era,
Flint River Wma, Fountainville, Pennington, Andersonville National
Historic, Clearview, Methvins, Bumphead, and Bartlett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3202 8409 3210 8427 3235 8414 3224 8389
TIME...MOT...LOC 2011Z 209DEG 18KT 3210 8417
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 17, 3:13 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
413 PM EDT Tue Jun 17 2025
GAZ001-002-011-019-030-172045-
Chattooga GA-Polk GA-Walker GA-Dade GA-Floyd GA-
413 PM EDT Tue Jun 17 2025
...Strong thunderstorms will impact portions of western Floyd,
Walker, Dade, northwestern Polk and Chattooga Counties through 445 PM
EDT...
At 413 PM EDT, a line of strong thunderstorms was along a line
extending from near Hytop to Pisgah to near Hammondville to near
Cornwall Furnace Park to near Ball Flat, and moving northeast at 40
mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Lafayette, Summerville, Trenton, Trion, Cave Spring, La
Fayette, Lyerly, Menlo, Center Post, Subligna, Linwood, Coosa,
Cloudland, Cooper Heights, Cloudland Canyon State Park, James H.
Floyd State Park, Holland, Naomi, and Rising Fawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3498 8544 3470 8518 3447 8515 3407 8525
3403 8541 3498 8560
TIME...MOT...LOC 2013Z 245DEG 33KT 3488 8600 3471 8584 3452 8567 3429
8564 3404 8570
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 17, 3:24 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT Tue Jun 17 2025
GAZ105-106-108-172100-
Crisp GA-Dooly GA-Wilcox GA-
424 PM EDT Tue Jun 17 2025
...A strong thunderstorm will impact portions of northwestern Wilcox,
southeastern Dooly and eastern Crisp Counties through 500 PM EDT...
At 424 PM EDT, a strong thunderstorm was over Cordele, moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cordele, Vienna, East Crisp, Pleasant View, Richwood, Tippettville,
Tremont, Wenona, and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3192 8387 3216 8375 3214 8361 3212 8361
3212 8357 3204 8350 3185 8370
TIME...MOT...LOC 2024Z 213DEG 14KT 3196 8373
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 17, 3:30 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EDT Tue Jun 17 2025
GAZ080-081-093-094-172100-
Macon GA-Peach GA-Taylor GA-Crawford GA-
430 PM EDT Tue Jun 17 2025
...A strong thunderstorm will impact portions of north central Macon,
west central Peach, Crawford and northeastern Taylor Counties through
500 PM EDT...
At 430 PM EDT, a strong thunderstorm was over Reynolds, or 9 miles
east of Butler, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Roberta, Reynolds, Knoxville, Nakomis, Lee Pope, Horns, Musella, and
Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3247 8403 3256 8421 3283 8407 3268 8380
TIME...MOT...LOC 2030Z 213DEG 14KT 3258 8408
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 17, 3:33 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Tue Jun 17 2025
GAZ052-066-172100-
Heard GA-Troup GA-
433 PM EDT Tue Jun 17 2025
...A strong thunderstorm will impact portions of southeastern Heard
and northern Troup Counties through 500 PM EDT...
At 433 PM EDT, a strong thunderstorm was over Wares Crossroads, or
near LaGrange, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
LaGrange, Franklin, Hogansville, Corinth, Harrisonville, Hillcrest,
Wares Crossroads, and Abbottsford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3335 8510 3327 8495 3326 8495 3322 8494
3322 8486 3320 8487 3320 8486 3317 8486
3297 8507 3307 8523 3310 8523
TIME...MOT...LOC 2033Z 213DEG 14KT 3310 8511
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 17, 3:37 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
437 PM EDT Tue Jun 17 2025
GAZ069>071-081-172115-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
437 PM EDT Tue Jun 17 2025
...A strong thunderstorm will impact portions of southwestern Monroe,
northeastern Upson, northwestern Crawford and southern Lamar Counties
through 515 PM EDT...
At 437 PM EDT, a strong thunderstorm was over Logtown, or 7 miles
east of Thomaston, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Thomaston, Barnesville, Milner, Yatesville, Culloden, Aldora, The
Rock, Lincoln Park, Redbone Crossroads, Russellville, Brent, Redbone,
Logtown, and Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3284 8434 3311 8420 3296 8393 3274 8416
TIME...MOT...LOC 2037Z 213DEG 14KT 3286 8421
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276360, 1276362, 1276363, 1276390, 1276391, 1276393, 1276359, 1276392, 1276373, 1276357, 1276358, 1276364, 1276374, 1276365, 1276394, 1276367, 1276389, 1276368, 1276375, 1276376, 1276377, 1276402, 1276403, 1276400, 1276388, 1276380, 1276386, 1276398, 1276399, 1276387, 1276378, 1276381, 1276379, 1276397, 1276383, 1276382, 1276385, 1276396, 1276370, 1276384, and more.